MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 11108055
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994)
Date of Event 10/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event was reported via mw5066797.No films were received that confirmed the event.The available information suggests a prior surgery had occurred and the procedure on (b)(6) 2016 was an extension of the prior construct; no details of the prior surgery are known.Circumstances further suggest the patient may have lost their balance and the impact separated the connector components.Status post-revision of the fractured connector has been reported to be good.Explanted device was discarded by the user facility.No further evaluation of this component can be performed.Review of manufacturing records of the material type indicate no non-conformances have been observed.Literature review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." ".The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." device discarded by user facility.
 
Event or Problem Description
A female patient underwent a posterior fixation procedure on (b)(6) 2016.Shortly after this procedure she sat down hard on a seat that was lower than expected and noticed pain and a loud snapping/cracking sensation.Evaluation included radiographs which noted rod-to-rod connector had fractured.On (b)(6) 2016 she had a revision surgery to remove and replace the fractured device.
 
Additional Manufacturer Narrative
A review of the complaint file indicates the incorrect part number was used in the initial mdr.Has been updated on the mdr report has been updated.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6316176
Report Number2031966-2017-00004
Device Sequence Number10770945
Product Code NKB
UDI-Device Identifier00887517535078
UDI-Public00887517535078
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number11108055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by Manufacturer01/11/2017
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1